Heparin-induced thrombocytopenia associated with bilateral adrenal hemorrhage after coronary artery bypass surgery

Faisal G. Bakaeen, Jon Cecil M. Walkes, Michael J. Reardon

Research output: Contribution to journalArticle

18 Scopus citations

Abstract

Heparin-induced thrombocytopenia (HIT) is a well-recognized syndrome associated with thrombosis and multiple potential clinical sequelae. We report a case of bilateral adrenal hemorrhage, a known but rare complication of heparin-induced thrombocytopenia complicating a routine coronary artery bypass surgery. Thrombocytopenia, abdominal pain, and signs of adrenal insufficiency in the context of heparin treatment should raise suspicion of this unusual complication.

Original languageEnglish (US)
Pages (from-to)1388-1390
Number of pages3
JournalAnnals of Thoracic Surgery
Volume79
Issue number4
DOIs
StatePublished - Jan 1 2005

ASJC Scopus subject areas

  • Surgery
  • Pulmonary and Respiratory Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Heparin-induced thrombocytopenia associated with bilateral adrenal hemorrhage after coronary artery bypass surgery'. Together they form a unique fingerprint.

Cite this